zoladex side effects

just wondering if anyone else has had extreme headaches whilst on zoladex for endometriosis? was expecting the hot flushes and trouble sleeping but nobody warned me about these headaches and how extreme they could be. haven't had a headache free day in weeks and doctors don't seemed to concerned just tell me to take pain killers. please if anyone have any suggestions to help the headaches it would be great. hannah xx

11 Replies

  • Yes I am on zoladex for 3rd time. The headaches are nasty. Sorry can't help but just so you know you're not alone. I find drinking lots of water helpful as dehydration makes them much worse, as does stress. X

  • thankyou, one doctor told me it has nothing to do with the treatment and its just a coincidence. but I've never really suffered from headaches before so finding it hard. but it is helping with the endo so atleast thats something :) x

  • I was on prostap which is similar and my headaches were horrendous x

    Lots of water helped x

  • Hi Hannah

    A doctor should fully discuss the implications of taking these medications with the patient as they are serious meds that act on the brain. I assume this was not the case as headaches are a symptom along with many possible others. This is the NHS list of possible side effects.


    What is your endo situation that has lead to you being given this and how long has it been prescribed for? How old are you and are you taking HRT with it? x

  • I'm having my second zoladex injection on the 29th June so only on my first at the minute and the sleeplessness & night sweats are getting really bad and I've started to notice that my mood is really up and down I'm going from wanting to cry all the time and feeling low to being happy although the feeling low seems to be happening more than the happy feelings, I have suffered depression in the past and don't want to go back down that road do at the min I'm in two minds as to what to do about the second injection x

  • Hiya,

    So sorry to hear that you are getting all the horrible side effects - these hormonal drugs seem to affect everyone so differently! I think I got all the side effects going when I was on the injections for 6 months last year - my hair fell out in handfuls, I had the worst headaches I've ever had (and like you, I never had suffered with headaches before), and probably most worryingly I started having quite bad memory loss - for example forgetting whole conversations that I'd had with people that morning - it would just be completely gone. I think I could have coped with the moods and the flushes & sweats however unpleasant they may be - even hair loss although upsetting you can deal with. Neurological effects are different, as I don't think I've completely recovered, even a year and half on I still occasionally get these horrific headaches.

    I'm due to have another surgery - a combined one with a bowel surgeon - and the consultant wants me back on the zoladex. However, he did listen to my concerns and agrees that I really shouldn't be on them for any length of time, seeming as I seem to be one of the people they don't really agree with.... Some people seem to be able to take them without any problem at all, which is great for them, but some of us seem to be really hormonally sensitive (I had years of problems trying to find a contraceptive pill that didn't send me crazy) and it just doesn't work for us. He was very reluctant to prescribe any HRT as some seem to suggest - again I'd probably just react to the hormones, and not sure of the point of switching off your own hormones in order to stop the endo, and then add chemical hormones back in.... I've never understood that!

    Do watch out for the other side effects, and I hope your doctor/consultant listens to you. I hope you find some way to manage the headaches - they only thing I could ever do was go and curl up in a dark room with a cold cloth on my head.

    Big hugs


  • hi

    I also had awful headaches and dizziness on prostap and my blood pressure became so high that i had to be started on medication for it. In a way that was good because it meant i didnt have to have any more injections. its been 2 months since my last one and although i am back to having pain and fatigue, i feel so much better without the awful headaches and brain fog. My blood pressure has also almost returned to normal- gynae tried to tell me that high BP wasnt related to prostap and was something I must have already had even though I never had a problem before.

    I have had weekly reflexology over the past month to help my body rebalance itself- thought it was worth a try.

    hope you feel better soon.

  • I too. Am having headache. Hot flashes. Bad dreams. And very very moody. My body all over the place not very good company. Right now. Doctors never told me about headache .. They just told me about the menopause symptom.. I use panadine for the pain..

    I am using zoladex for fibroids.

  • Hi if just had my 6th zoladex injection and like you if had a constant bad head for month. I've just been prescribed tibolone which thank fully seems to help, like most people I was only told of the hot flushes but iv had terrible mood swings and can't remember the last time I had a full nights sleep. Hope u get sorted soon xx

  • I too had dreadful headaches. I found painkillers didn't touch it. Instead I drank loads of water and I really mean loads! I would probably drink about 6-8 pints a day often downing a pint. It did help though. The sleeplessness I found was helped by taking a calcium and magnesium supplement about an hour before bed. I found the doctors very unhelpful in this part of my treatment, giving me no choice or advice on the medication and no mention even of side effects! Good luck with it all. xx

  • thank you everyone for you replies :) really helps. the headaches are getting a bit better, and atleast the endo pain is getting better. (only four more injections to go :D) xx

You may also like...